Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 45, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 4, 1999, 12:07 AM CDT for Antelope County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 4, 1999, 12:55 AM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:18 AM CDT | Tornado F0 | Elgin, NE | Brief touchdown reported by Elgin police just west of town. |
| Jun 4, 12:27 AM CDT | Hail 0.75 | Elgin, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOMA 040507 RRA TOROMA NEC003-040555- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1207 AM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 1255 AM CDT * AT 1206 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 37 MILES SOUTHEAST OF O NEILL OR 10 MILES WEST OF ELGIN... MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ELGIN AROUND 1230 AM CDT PERSONS IN THE WARNED AREA SHOULD TAKE SHELTER IN A BASEMENT IF AVAILABLE. OTHERWISE GO TO A SMALL INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR NHOME OR BUSINESS. BYRD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:50 PM CDT, 9 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 2:50 PM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT THU JUN 3 1999 MAIN CONCERN FOR TNGT IS POTENTIAL FOR SVR TSTMS AND LOCALLY HEAVY RAIN. SFC ANLYS AT 19 UTC SHOWED MAIN SFC LOW IN MT...BUT THERE WAS A HINT OF A WEAK MESO LOW IN NERN CO. WARM FRONT APPEARED TO BE FROM N OF SGF TO NEAR SLN TO MCK AND SNY. DRY LINE WAS FROM THE NE PNHDL INTO WRN KS AND THE TX/OK PNHDLS. PLENTY OF LOW LVL MOISTURE SURGING N...DEWPTS IN THE UPR 60S-LWR 70S. WILL GO WITH LIKELY TSTM WORDING FOR TNGT MOST ZONES. IT APPEARS THAT AN MCS WILL DEVELOP EITHER TO THE WEST AND THEN MOVE E/ESE OR WARM FRONT MAY BECOME ACTIVE LATE THIS AFTN OR EVENING. LOWS TNGT CLOSE TO NGM MOS SEEM OK...GENLY AROUND 60 TO THE MID 60S. VERY COLD SYSTEM AT 500 MB LOCATED OVER CNTRL CA CONTS TO DROP S. SOUTHWEST FLOW ALOFT CONTS INTO AT LEAST SUNDAY...WHEN MAIN SYSTEM OR AT LEAST WHAT IS LEFT OF IT LIFTS OUT. HOWEVER...MODELS SHOW ANOTHER SYSTEM READY TO DROP MOVE INTO THE WESTERN UNITED STATES. THINK AFTER SOME LINGERING MORNING PCPN ON FRIDAY...MUCH OF THE DAY COULD BE DRY. 700 MB TEMPS WARM...AND MAY BE ENOUGH TO CAP THINGS OFF. TSTMS COULD DVLP AGAIN OVER THE WRN PLAINS WHERE CAP WILL BE WEAKER... AND THEN MOVE E INTO THE AREA FRI NGT. FOR SAT...WILL HOLD SOME CHC OF TSTMS IN. OVERALL...NGM AND AVN MOS ARE PRETTY SIMILAR THRU FRI NGT AND HAVE NO REASON TO DEVIATE SGFNTLY. NGM APPEARS TOO COOL ON SAT... ESPECIALLY IN WESTERN ZONES. FIRST DRAFT OF WORK ZONES WAS SENT EARLIER. WILL WAIT TO SEE IF ANYTHING GETS GOING BEFORE FINAL ZFP GOES OUT. THOUGHT ABOUT A FLASH FLOOD WATCH FOR TNGT...BUT THE MAIN FOCUS DID NOT APPEAR TO BE WHERE IT IS THE WETTEST. ALSO...PRECIPITABLE WATER VALUES AT 12Z WERE NOT ALL THAT HIGH. .OMA...NONE MILLER
In the hours before
Special weather statement, Jun 3, 11:42 PM CDT, 25 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-041200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 PM CDT THU JUN 3 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTION WILL LIKELY BE REQUIRED IN NORTHEAST NEBRASKA TONIGHT. STRONG THUNDERSTORMS MOVING FROM NORTH CENTRAL INTO NORTHEAST NEBRASKA ARE LIKELY TO CONTINUE MUCH OF THE NIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 5 AM. MOST OF THE STRONG STORMS ARE EXPECTED TO REMAIN NORTH OF THE PLATTE RIVER AND NORTH OF BLAIR. SOME STORMS COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR TWO IN THREE HOURS OR LESS COULD BE ENOUGH TO PRODUCE FLASH FLOODING. POLLACK
Special weather statement, Jun 3, 11:42 PM CDT, 25 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-041200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 PM CDT THU JUN 3 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTION WILL LIKELY BE REQUIRED IN NORTHEAST NEBRASKA TONIGHT. STRONG THUNDERSTORMS MOVING FROM NORTH CENTRAL INTO NORTHEAST NEBRASKA ARE LIKELY TO CONTINUE MUCH OF THE NIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 5 AM. MOST OF THE STRONG STORMS ARE EXPECTED TO REMAIN NORTH OF THE PLATTE RIVER AND NORTH OF BLAIR. SOME STORMS COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR TWO IN THREE HOURS OR LESS COULD BE ENOUGH TO PRODUCE FLASH FLOODING. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:32 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 63 min |
| Jun 3, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 76 min |
| Jun 4, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 65 min |
| Jun 4, 12:36 AM CDT | Tornado Warning | OAX | Madison, Platte | 49 min |
| Jun 4, 1:01 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 64 min |
| Jun 4, 1:10 AM CDT | Tornado Warning | OAX | Madison, Stanton | 45 min |
| Jun 4, 1:23 AM CDT | Flash Flood Warning | OAX | Madison, Platte, Stanton | 6 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | OAX | Boone | 6 hr |
| Jun 4, 1:48 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 62 min |
| Jun 4, 1:53 AM CDT | Tornado Warning | OAX | Stanton | 47 min |
| Jun 4, 2:18 AM CDT | Flash Flood Warning | OAX | Colfax | 5 hr |
| Jun 4, 2:26 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 64 min |
| Jun 4, 2:36 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 64 min |
| Jun 4, 2:49 AM CDT | Flash Flood Warning | OAX | Cuming, Thurston | 5 hr |
| Jun 4, 4:53 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 47 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.